MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that during procedure, following sudden power failure in the hospital, centrifugal pump 5 (cp5) could not rotate.Then, hand-crank procedure was performed, but the centrifugal pump continued to not rotate and the effective blood flow could not be achieved; raised the drop speed of norepinephrine and the oxygen concentration of the ventilator.After the main power supply regained, centrifugal pump was put into s5 machine and the operation started again.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).Through follow-up communication, livanova learned that after the main power supply regained, the procedure was completed successfully and vital signs of the patient was stable after the procedure.The unit was returned to the manufacturer's site for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H10: the affected part was returned to livanova deutschland for a detailed investigation.The investigator could confirm the reported issue.In order to solve it, flexible shaft cable will be replaced.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Functional verification checks were performed and passed positively.The unit returned to service.A device service history review has been performed and identified that the unit was manufactured in 2020 and no other similar events have been reported.Based on the collected elements, the cause of the failure has been traced back to a faulty component.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17448712
Report Number9611109-2023-00376
Device Sequence Number15295333
Product Code DWA
UDI-Device Identifier04033817900955
UDI-Public(01)04033817900955(11)201117
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer11/07/2023
01/31/2024
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date12/06/2023
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown